Florida, 2006Damaging Winds in Florida, July 30, 2006
July 30, 2006 · NWS MLB · 3 events in 1 county or zone
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 30, 7:56 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 30, 7:56 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
856 PM EDT SUN JUL 30 2006
.UPDATE...FOR THE NORTHERN ZONES...STRONG TO OCCASIONALLY SEVERE
CONVECTION CURRENTLY SITUATED FROM WINTER HAVEN TO
SCOTTSMOOR...AND EXTENDING OFFSHORE...MANAGED TO GET ORGANIZED
LATE TODAY. MOST IMPRESSIVE FEATURES HAVE BEEN THE EXCESSIVE
LIGHTNING AND OCCASIONAL HIGH VIL VALUES (WITH A MAX OF 77).
STEERING FLOW DIRECTED INLAND STORMS TOWARD THE ATLANTIC SEA
BREEZE GIVING WAY TO ENHANCED CONVECTION. STRONG OUTFLOWS ALSO
PUSHING OUT AHEAD OF SOME STORMS...BUT NOW SEEMS TO HAVE LOST ITS
BEST OPPORTUNITY AS THE DEPTH OF THE SEA BREEZE CIRCULATION IS
BECOMING SHALLOW AND LOSING SOME VIGOR. YET A FEW STRONG STORMS
LIKELY FOR THE NEXT HOUR OR SO. EXPECT ACTIVITY TO DIMINSISH BY
MIDNIGHT. FOR THE SOUTHERN ZONES...AREAS ENJOYED A RARE JULY
AFTERNOON OF LITTLE TO NO CONVECTION THANKS TO THE PERIPHERAL
EFFECTS OF A TUTT LOW OVER THE BAHAMAS WITH SOME OVERALL DRYING
AND SUBSIDENCE...ALONG WITH ONSHORE LOW LEVEL FLOW SOUTH OF THE
RIDGE AXIS. TOO...SOUTH FLORIDA SOUNDINGS MUCH DRIER THAN NORMAL
WITH 00Z PWATS ONLY 1.19 INCHES AT MIAMI.
OTHERWISE...PREVIOUS FORECAST REMAINS INTACT. A FEW TWEAKS TO
WORDING FOR TONIGHT.
&&
.MARINE...SPECIAL MARINE WARNINGS CONTINUE TO BE A CONCERN FROM
CAPE CANAVERAL TO PONCE INLET FOR WIND GUSTS IN EXCESS OF 34 KNOTS
AND BRIEF WATERSPOUTS. THIS CONCERN WILL REMAIN FOR THE NEXT HOUR
OR TWO...AS WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR STRONG
STORMS MOVING OFFSHORE. WITH SFC RIDGE RETREATING SEWD...S-SW FLOW WILL
INCREASE SLGTLY TO AROUND 10-15KT OVERNIGHT WITH SEAS REMAINING A
BIT EITHER SIDE OF 3FT IN A SMALL EAST SWELL.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BRAGAW
LONG TERM....SHARP
Hazardous weather outlook, Jul 30, 10:30 AM EST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1130 AM EDT SUN JUL 30 2006
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
302015-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1130 AM EDT SUN JUL 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORM IMPACT...
ABUNDANT MOISTURE ACROSS MOST OF CENTRAL FLORIDA COMBINED WITH A
SOUTHWEST SURFACE FLOW WILL GENERATE SCATTERED SHOWERS AND LIGHTNING
STORMS OVER EAST CENTRAL FLORIDA THIS AFTERNOON AND EVENING. STORM
COVERAGE WILL BE HIGHEST FROM ORLANDO AND TITUSVILLE NORTHWARD.
THE MAIN STORM THREATS CONTINUE TO BE CLOUD TO GROUND LIGHTNING...
WITH LOCALLY HEAVY RAIN AND WIND GUSTS NEAR 40 MPH POSSIBLE IN THE
STRONGER STORMS AS THE ACTIVITY MOVES EASTWARD AT 15 TO 20 MPH.
...FLOOD IMPACT...
RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES WILL BE POSSIBLE WITH A
FEW OF THE MORE INTENSE STORMS. THIS MAY CAUSE SOME PONDING OF WATER
ON ROADS AND IN OTHER POORLY DRAINED LOW LYING AREAS.
...RIP CURRENT IMPACT...
A SMALL LONG PERIOD SWELL OF 2 TO 3 FEET WILL PRODUCE A MODERATE
THREAT OF RIP CURRENTS ALONG THE COAST...ESPECIALLY DURING THE
OUTGOING TIDE. THE VOLUSIA COUNTY BEACH PATROL REPORTED MANY RESCUES
FROM RIP CURRENTS ON SATURDAY.
...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WILL MOVE SEAWARD OUT ACROSS THE INTRACOASTAL AND
NEAR SHORE ATLANTIC WATERS THIS AFTERNOON AND EVENING...MAINLY NORTH
OF CAPE CANAVERAL. A FEW OF THE MORE INTENSE STORMS WILL BE CAPABLE
OF PRODUCING WIND GUSTS EXCEEDING 34 KNOTS ALONG WITH LOCALLY HIGHER
SEAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
COVERAGE OF SHOWERS AND STORMS WILL DECREASE TO SLIGHTLY BELOW
SEASONAL NORMALS OVER CENTRAL FLORIDA THROUGH TUESDAY. INCREASING
SOUTHERLY FLOW WILL DRAW MOISTURE BACK OVER THE AREA BY WEDNESDAY
BRINGING AN INCREASED THREAT OF SHOWERS AND LIGHTNING STORMS TO THE
ENTIRE AREA THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
CRISTALDI
In the hours before
Special weather statement, Jul 30, 5:14 PM EST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
614 PM EDT SUN JUL 30 2006
FLZ041-044>046-141-144-147-302315-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
614 PM EDT SUN JUL 30 2006
...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND SMALL
HAIL EXPECTED TO FORM OVER THE NEXT HOUR ACROSS NORTHERN BREVARD
COUNTY...LAKE COUNTY...NORTHWESTERN ORANGE COUNTY...SEMINOLE
COUNTY...VOLUSIA COUNTY...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STORMS OVER LAKE AND VOLUSIA COUNTIES. THESE STORMS WERE
MOVING NORTHEAST AT 10 TO 15 MPH AND WILL BE CAPABLE OF PRODUCING
STRONG WINDS AND SMALL HAIL. ADDITIONAL STORMS WILL FORM AS WELL AS
OUTFLOW BOUNDARIES AND EXISTING STORMS INTERACT WITH THE EAST COAST
SEA BREEZE. THESE STORMS MAY FORM VERY QUICKLY AS THEY WILL FORM IN
AN AIRMASS THAT HAS RECEIVED NEAR FULL SUN THIS AFTERNOON.
BRAGAW
Special weather statement, Jul 30, 6:05 PM EST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
705 PM EDT SUN JUL 30 2006
FLZ041-044>046-141-144-147-310030-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
705 PM EDT SUN JUL 30 2006
...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS TO NEAR 50 MPH AND
MARBLE SIZED HAIL WILL OCCUR OVER NORTH BREVARD COUNTY...EASTERN
LAKE COUNTY...ORANGE COUNTY...SEMINOLE COUNTY...AND ESPECIALLY
VOLUSIA COUNTY...
...AT TIMES A FEW OF THESE STORMS MAY BECOME SEVERE WITH WIND GUSTS
TO 60 MPH AND PENNY SIZED HAIL...
AT 7 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
NEAR CLERMONT AND DISNEY...TO ALTAMONTE SPRINGS...TO DELAND...TO
PORT ORANGE AND DAYTONA...MOVING EAST AT 15 MPH.
THROUGH 830 PM...STRONG TO OCCASIONALLY SEVERE STORMS WILL OCCUR IN
THE DEFINED AREAS. STRONG TO SEVERE STORMS WILL BE MOST LIKELY FROM
WINDERMERE...TO SANFORD...TO NEW SMYRNA BEACH AND PONCE INELT.
THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
DWS
Special weather statement, Jul 30, 6:45 PM EST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
745 PM EDT SUN JUL 30 2006
FLZ045-053-310045-
ORANGE-OSCEOLA-
745 PM EDT SUN JUL 30 2006
...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS NEAR 50 MPH AND
SMALL HAIL EXPECTED TO FORM OVER EAST ORANGE COUNTY AND NORTH
OSCEOLA COUNTY THROUGH 845 PM...
AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG OUTFLOW BOUNDARY FROM THUNDERSTORMS OVER WEST ORANGE COUNTY
PUSHING EAST AT 20 MPH. IN ADDITION...THE EAST COAST SEA BREEZE WAS
PUSHING WEST INTO EAST ORANGE AND EAST OSCEOLA COUNTIES AT 10 MPH.
THESE TWO BOUNDARIES WILL COLLIDE BY 830 PM ALONG A LINE BETWEEN
BITHLO AND HARMONY...INCLUDING LAKE MARY JANE.
STRONG LIGHTNING STORMS MAY DEVELOP AS THESE TWO BOUNDARIES COLLIDE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...
AS WELL AS EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD
TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING
OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES
OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
BRAGAW
Thunderstorm Wind, Brevard
- When
- July 30, 10:34 PM EST
- Where
- Brevard County, 4 mi N of Cape Canaveral
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 28.433, -80.600
An Air Force wind tower recorded a gust to 64 MPH.
Thunderstorm Wind, Brevard
- When
- July 30, 10:50 PM EST
- Where
- Brevard County, Rockledge
- Measured
- 73 kt (84 mph) measured gust
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 28.333, -80.717
An Air Force wind tower recorded a gust to 73 MPH.
Thunderstorm Wind, Brevard
- When
- July 30, 11:05 PM EST
- Where
- Brevard County, 5 mi N of Cape Canaveral
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 28.450, -80.600
An Air Force wind tower recorded a gust to 69 MPH.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 30, 200650 injured · 1 event
- Heat in Wisconsin, July 30 to 31, 200640 injured · 18 events
- Flash Flood in Utah, July 30, 20062 deaths · 1 injured · 1 event
- Heat in Illinois, July 30 to 31, 20061 death · 35 events
- Debris Flow in Colorado, July 30, 20061 death · $10,000 · 1 event
- Lightning Strike in Arizona, July 30, 20061 death · 1 event
- Damaging Wind in Wisconsin, July 30, 20062 injured · $1.5 million · 70 kt wind · 1 event
- Damaging Winds in Mississippi, July 30, 2006$350,000 · 63 kt wind · 2 events
- Hail and Damaging Winds in Wisconsin, July 30, 2006$108,000 · 61 kt wind · 17 events
- Flash Flood in Colorado, July 30, 2006$200,000 · 1 event
- Heat in Missouri, July 30 to 31, 20067 injured · 7 events
- Damaging Winds in Michigan, July 30, 2006$75,000 · 53 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519425, 5519426, 5519427.